Uhm can I please get your opinion on prednisone and palpitations?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

meandmyhunny2
Regular Member


Date Joined Feb 2007
Total Posts : 90
   Posted 7/29/2008 9:18 PM (GMT -7)   
Hello everyone!
               I've been put on prednisone a few months ago.I had been weaning this med and was down to 4.5 tabs per day.I started flaring again,my G.I. put me back on 40 mg a day.I'm in my third week at this dosage but tonight I had to go to the hospital (by ambulance no less...I felt silly)for heart palpitations and and a heartrate of 105.I'm told that prednisone is the cause.Have any of you ever experienced any problems of that nature.If so what did you do about it.
              Yes I will be talking to my G.I. tomorrow morning.Awaiting your replies
                                                                     Thanks Anne sad

 


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2688
   Posted 7/29/2008 10:14 PM (GMT -7)   
Oh no Anne, I'm so sorry to hear that happened. Glad it didn't turn out to be anything more serious then that though.

I have heard of it causing palps, I get them from time to time anyway, so if I had them at 40mg I probably just ignored it (I've gone through having my doc check mine out though). I'm pretty sure I remember someone saying they were put on a beta blocker to help with them while on pred. But not 100% sure on that. I already take Toprol for high blood pressure, so I think that may have helped me ward some of that off too.

Hope you get a good sleep, palp free tonight! Let us know what the doc says tomorrow!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapering down from 10 mg again, Asacol, Questran, Toprol XL (for high blood pressure).


potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 7/29/2008 11:23 PM (GMT -7)   
I was on a whole slew of medications at one point and prednisone was one of them. I kept feeling heart palpitations and called the doctor and the pharmacist. The doctor seemed unconcerned at the time. The pharmacist thought it could be related. about two weeks later my heart went into atrial fibrillation. It was going crazy and would not stop the rapid beating. They told me it was going about 300 - 400 beats an hour once I got to the hospital. I tell you all this just so that you will watch your heartbeat and trust your instincts. If it starts to go wildly fast and won't stop, head to the ER.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:40 AM (GMT -7)
There are a total of 2,732,021 posts in 300,982 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Bui.
270 Guest(s), 1 Registered Member(s) are currently online.  Details
Antoniomc


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer